Jump to content
Important Survey - Please Participate ×

2 weeks after cold turkey, gabapentin making sxs worse?


[R3...]

Recommended Posts

Hey BB, today marks 2 week no benzo's. I was short term user, not daily over about 6 weeks, then daily the last week.  In that time I used maybe 9mg of etizolam and 11mg of xanax. I took my last dose of xanax  on wed. Nov. 9th. By saturday i was fully DR/DP'd in the bathroom crying and contemplating suicide, had the shakes and 20 other typical symptoms. Took .5 etizolam that evening , then .25 on sunday. Monday went to my Pdoc and told her i was having serious SXS, to which she said was impossible from such a short time on the drugs, then essentially gave me a prescription for gabapentin (100mg 3x a day) and said good luck.

 

Fast forward a week, feeling probably 65%, gabapentin has been working well and i can function! That is until Thursday, when i started to feel worse, severe DR/DP, Headaches, Eyes hurt like they are severely dry, insomnia. On saturday i realized that i would feel worse around 45 min after my morning dose.

 

I was wondering if its possible i am now getting worse because of the GBP? or is this just a wave of symptoms?

I have brought it down to 100mg twice daily, with hopes to get down to 50mg twice a day this weekend. I feel since i haven't been on it long and at a low dose it would be better to do a more rapid taper. Is anyone against this idea?

 

Thanks! If it helps you guys form an opinion i am a physically healthy 20yr old with no history/family history of seizures and i've never done well on SSRI's

Link to comment
Share on other sites

i am sorry you are experiencing all of this. Stopping suddenly can cause some pretty rough symptoms. All of the symptoms you describe are classic withdrawal symptoms.  In my opinion your symptoms are from benzodiazepine withdrawal and not from the Gabapentin.  Gabapentin is not a SSRI. If you have been taking it for only a couple of weeks you should be able to simply just stop without a taper. 

 

Here's a number you can call if you want someone to just talk to  1-800-273-TALK (8255) and this forum link contains more resources: Self Harm Information

Link to comment
Share on other sites

Sorry only mentioned the ssri because i know some people suggest them. I know gabapentin is a sort of gaba analogue that we have some guesses at how it works. The only reason i was thinking it was the gabapentin was because in the morning i seem to be alright until i take my first dose. Do you think it would be okay if i stopped taking it for a couple of days to see how i feel? Or do you think that would be too much for my cns right now?
Link to comment
Share on other sites

×
×
  • Create New...